OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°/16°, ESG TURIS; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Back to Search Results |
| Model Number |
WA22702S |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/19/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported the electrode loop handpiece broke off at the distal end.The issue occurred during an unknown therapeutic procedure.There were no reports of patient harm.
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Correction: d9 additional information: h3, h6, h11 the device was returned to olympus for inspection and the reportable malfunction was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and the damage pattern, it is likely that there was unintentional contact (the distal end of the loop being brought into contact with a conductive material).The event can be detected/prevented by the following instructions for use which state: "caution risk of injury to the patient contact between the hf-resection electrode and metal parts, such as other endoscopic equipment, implants or stents can result in sparkover between the hf-resection electrode and the metal part.Always keep a distance of at least 10 mm between the hf-resection electrode and metal parts." "caution risk of injury to the patient use extreme caution when using electrosurgery in close proximity to or in direct contact with any metal objects.Do not activate the hf-resection electrode while any portion of the hf-resection electrode tip is in contact with another metal object.This can cause uncontrolled heating of the hf-resection electrode and may result in damage and breakage to the hf-resection electrode tip.If excessive heating or physical forces cause damage to the hf-resection electrode tip, broken device fragments may remain in the body, possibly requiring additional surgery for removal." olympus will continue to monitor field performance for this device.